MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH1828W
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sentrant sheath was used as a conduit in the endovascular treatment of a patient.It was reported that during the index procedure there was a leak from the valve around the inserted guidewire.As per the physician the cause of the event was due to a defective valve.It was noted that a second 18fr sheath was opened and used successfully to resolve the event.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: upon return of the device it was noted that the tip of the sheath was partially flattened and oval.The sheath was flushed with no leak observed.The side leg tubing was removed; no anomaly was observed to the sheath port which could have resulted in the reported leak.A review of the device manufacturing documentation did not reveal any anomalies which may have contributed to the reported event.From the information provided the exact cause of the event cannot conclusively be determined.The device was returned for analysis.The sheath was flushed with no leak observed.The event was not confirmed.While there was some damage to the tip noted which would be consistent with use during.No anomaly was observed to the seal that could explain the reported leak.If information is provided in the future, a supplemental report will be issued.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
MDR Report Key7217932
Report Number2953200-2018-00139
Device Sequence Number99960
Product Code DYB
UDI-Device Identifier00643169150331
UDI-Public00643169150331
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberSENSH1828W
Device Catalogue NumberSENSH1828W
Device Lot Number00125355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date01/25/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR